MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM M HEAD 36MM +0; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US S-ROM M HEAD 36MM +0; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Model Number 1365-31-000
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Adhesion(s) (1695); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Pain (1994); Scar Tissue (2060); Osteolysis (2377); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical record received and was reviewed on mar 6, 2023.After review of medical record, patient was revised to address adverse local tissue reaction due to metallosis and wear of mom components.Patient experienced pain and elevated metal ion.Revision notes stated that there was extensive scarring due to the previous surgery.There was intraarticular fluid consistent with metallosis and metal wear debris and debriding all pseudotumor from around the hip and noted that the psoas sheath was swollen.The polyethylene liner which was non depuy was impacted ; however , the locking mechanism would not engage and was just slipping out easily and appeared to be broken.Screws were removed and acetabular component with minimal bone loss.Small amount of osteolysis posterior to the acetabulum was debrided.Doi: (b)(6) 2008 - dor: (b)(6) 2022 (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical record received.Medical records report synovium and soft tissue with degenerative and chronic inflammatory changes.Pigmented histiocytes are noted consistent with metallosis ("deposition" of metallic particulates).Fragments of bone and cartilage with degenerative and reactive changes.Metallosis noted.Bone marrow with trilineage maturing hematopoiesis.Also received are two metallic, threaded screws measuring 2.7 and 3.7 cm in length.

Brand Name
S-ROM M HEAD 36MM +0
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY INT'L LTD. 8010379
st anthonys road
leeds LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16553837
Report Number1818910-2023-06006
Device Sequence Number14179809
Product Code LPH
UDI-Device Identifier10603295033363
UDI-Public10603295033363
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120599
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2012
Device Model Number1365-31-000
Device Catalogue Number136531000
Device Lot Number2501317
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/20/2023
08/21/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date03/21/2023
09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/24/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN CAN BONE SCREW 6.5MMX25MM; PINN CAN BONE SCREW 6.5MMX30MM; PINN CAN BONE SCREW 6.5MMX35MM; PINNACLE MTL INS NEUT36IDX54OD; PINNACLE SECTOR II CUP 54MM; S-ROM M HEAD 36MM +0; S-ROM*SLEEVE PRX ZTT, 18D-LRG; SROM STM STD 36+12L 13X18; STRYKER POLYETHYLENE INSERT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale